Discussions that mention prednisone

Arthritis board


I have been on plaquenil for 3 years. It has helped me alot. Now I am experiencing a great deal of muscle weakness. Initial tests show myopathy. I was sent to a neurologist specializing in neuromuscular diseases. He said the myopathy could be from plaquenil !!! Has anyone ever heard of this? I thought he was going to say it was from being on prednisone for the last two years but he said no to that and said it could be the plaquenil. I am having another EMG/NCS and brain, lumbar, thoracic and cervical MRI's on the 27th.

I will be intereseted to hear if anyone has experienced the myopathy from plaquenil. Thanks, Bern :wave:
Bern,

This is scary. I've been on Plaquenil for 3 1/2 years. I've been having problems with weakness in the muscles in my arms. Some times I can't even hardly comb my hair. My arms have this achey, burning, tired feeling. I very rarely take prednisone - only about 15 days every three months or so.

Are you having any other symptoms?

Cheri.
Cheri, How are you?

Well, I saw the neurologist who is a neuromuscular specialist. He did another EMG workup and also cervical, thoracic and lumbar MRI's. He said I have some form of myopathy - which is why my muscles are weak. He said I also have a spinal cord compression which is causing the extra heaviness in my right leg. I am having a muscle biopsy next week to determine the type of myopathy. In the meantime, he and the rheumatologist decided that I needed to stop the plaquenil because of the muscle weakness. I have increased my prednisone and will be increasing my methotrexate to try to compensate for the loss of plaquenil.

I am anxious to find out exactly what type of myopathy and figure out what we can do.

I hope you are doing okay. Bern :wave:
Bern,

I just checked this board yesterday to see if you gave an update!

I'm so sorry to hear about the myopathy. I have to admit I don't know anything about it. I'll have to research that one. Does the doctor think the problem might be from the Plaquenil since he told you to stop taking it or is he just being safe? If it is from the Plaquenil, did he say if the symptoms would go away after you stop?

I hope the increase in prednisone helps you. Every time I take a round of prednisone, my weakness goes away. I guess I just thought the weakness was a part of the RA. Maybe not.

Please keep me posted. I'll keep you in my prayers too.

Cheri.